Text Size
Smaller
Bigger

Help! I'm on Tramadol and can't get off. What do I do?

answered 10:09 AM EST, Wed November 02, 2011
-- filed under: |
I am hopelessly addicted to Tramadol. I was prescribed then for back pain by a doctor who told me they weren’t addictive. I never found that they worked all that great for pain but I found that I really loved the speedy high they gave me and I began taking them for energy and good mood all the time. I was supposed to be taking 2 50mgs pills per day and I quickly rocketed up to like 20 or so per day.

They’re easy to get on the internet and all was well until I ran out for a couple of days before my next package arrived and it was hell. I figured that even though my doctor told me they weren’t addictive that I’d have to go through a little something after taking so many but I was shocked at how horrific I felt. I was so irritable and I had these very unpleasant restless legs and I felt really anxious and down. As I write this it doesn’t so sound like it was so bad but honestly, it was the worst 2 days of my life and I have never been so relieved to get that package come in the mail.

That was over a year ago and since that time I’ve been too scared to try quitting on my own again. I no longer have any medical reason to take these pills at all and they now totally dominate my life. I used to be a pretty even keeled person but now I am either in a good energized place when the pills are working or in an anxious and irritable and uncomfortable place in the dips between.

I just want to feel normal again. They are also totally affecting my memory and my ability to think. I just want to have a clear head again and I am also starting to have trouble affording my habit.
How do I get off these pills??? I don’t think I need rehab or anything like that because at this point I am totally not using these pills to get high anymore, just to keep those terrible feelings away. I have tried tapering down but I am useless at it and always bounce back up.

William Anderson Says...

You can get back to normal, but you'll have to give up the idea that it should be easy to get off Tramadol. You'll need help.

You are addicted to a very addictive drug. If it's not done right, withdrawal can be very dangerous as well as miserable. There is a right way. It takes professional help and guidance to get off of it. Stop putting it off and go see a counselor that specializes in addiction. Make an appointment now. You can see someone in private practice or you can go to a private or community drug treatment facility and talk to the counselors there about what to do. Communities and often churches have counseling centers you can go to and talk to someone about it. Then you can figure out what the best course of action is, whether it is going to a rehab or some sort of outpatient approach. 

Stop wasting time trying to convince yourself that you shouldn't be having this problem. Your life will be much better very soon if you quit stalling and get help now.

 

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Nov 02, 2011

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

Addiction Treatment: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.